Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Should I Switch?
Jul 23, 2001

I have been taking D4T,Sustiva,and 3TC for exactly one year with great results. (Undetectable and 125 increase in CD4) Although I have noticed a larger stomach, skinny legs, etc, the past 90 days it is evident that facial wasting is progressing at a rapid rate. My question(s) are as follows: Should I switch D4T for something that may be less deleterious; When does facial wasting end; Can one get by with only two drugs; Would switching to a lower D4T dosage help? Thanks for taking the time to answer this. You all do a great job for us Poz people.

Response from Dr. Dieterich

You are welcome. It is a pleasure trying to help. I am glad to hear that it does. First of all ask your MD to check your serum lactate. If it is elevated, you should certainly switch. D4T has been more closely associated with fat wasting than has AZT and abacavir(Ziagen) although all drugs of that class can do this. If you do switch to AZT or ABC, the fat wasting in the body will almost certainly stop and may get better. The cheeks are harder to predict. If you are going to change, I would not lower the dose, just switch drugs. Good luck! DTD


Previous
Bovine Colostrum
Next
Where can I receive BIA training?

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement